I'm still wheezing and have chest tightness when I exhale for 10 weeks now. I take Dulera/Singulair/Xopenex and Spiriva and sometimes Combivent. Is there a med like theophylline that can help me? I'm also having bad sleep apnea and am crippled by this and can't work or think because of my lung diseases. Is my sleep apnea caused by asthma or narrowed airway?
I assume, from your statement, that “the wheezing and chest tightness” is of new onset, having begun just ten weeks ago. This could be asthma and/or the lingering effects of an episode of acute bronchitis, 10 weeks ago. Given your current drug therapy, it is possible but highly unlikely that the addition of some type of theophylline could provide additional benefit.
Sleep apnea can make asthma worse and vice versa. The treatment of obstructive sleep apnea is very effective and should be started as soon as possible.
The first step should be to establish a correct diagnosis, be it asthma or one of another lung disease that is causing the wheezing. There are more than a few lung diseases that can mimic asthma. This may require your getting a 2nd opinion from a lung specialist. This would be an additional expense but, in the long run, could save you a lot of money and misery.
These medications are for treating infections. They will not cure your asthma. You should go see someone who treats asthma who will work with you to manage your condition. There are medications that will help control your symptoms. Your health care provider will help you identify what makes your asthma worse, so you can avoid those triggers. We see a lot of asthma caused by allergies, and so your provider may suggest allergy testing. The bottom line is, you have to take control of your chronic disease.
but you see there is growing evidence that antibiotics could be an asthma treatment. there may be anti-inflammatory compounds in azithromycin which could be a future drug with research
my headaches are helped by prednisone and my circulation is better on prednisone. when I have asthma I feel pain at the temples and trouble thinking. maybe it's from low oxygen
This forum is not a substistute for a medical examination. Headaches can be caused by a lot of things. High blood pressure, that is not controlled, for example. If you need eyeglasses, or have old eyeglasses, eye strain can lead to headaches. There are different kinds of primary headache syndromes. Headaches could be a sign of a serious condition. If prednisone is relieving your headaches, you may want to go see a neurologist. They will be able to do something we on-line providers offering advice cannot do: They can obtain a detailed history from you and examine you and provide an informed decision about getting imaging studies to rule out a serious condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.